Texas, 2004Tornadoes in Texas, June 8, 2004
June 8, 2004 · NWS HGX · 3 events in 2 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $435,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 8, 2:04 AM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Jun 8, 2:04 AM CST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH ENDING TIME
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 AM CDT TUE JUN 8 2004
...LOCALLY HEAVY RAINFALL LIKELY ACROSS SOUTHEAST TEXAS...
.DISCUSSION...
HEAVY RAINFALL EVENT WELL UNDERWAY ACROSS SOUTHEAST TEXAS THIS
MORNING. LATEST RADAR LOOPS SHOW A LARGE AREA OF PRECIPITATION
ACROSS THE NORTHERN AND WESTERN PARTS OF THE REGION. THE LATEST
MODELS SUGGEST THE EVENT MAY NOT LAST QUITE AS LONG AS EARLIER
PREDICTED...BUT WE SHOULD STILL SEE ABUNDANT RAINFALL TOTALS ACROSS
PARTS OF THE FORECAST AREA THROUGH MID WEEK. THE LATEST RUNS SUGGEST
THE HEAVIEST ACTIVITY MAY REMAIN ACROSS THE HILL COUNTRY AND INTO
OUR WESTERN ZONES THROUGH WEDNESDAY. VERY HIGH PRECIPITABLE WATER
VALUE AIR /ON THE ORDER OF 2.4 TO 2.5 INCHES/ ARE EXPECTED TO MOVE
INTO THE SOUTHWESTERN ZONES LATER THIS MORNING/EARLY AFTERNOON...AND
ACROSS THE ENTIRE FORECAST AREA BY EVENING. RADAR ESTIMATES SUGGEST
UP TO 6 INCHES OF RAIN HAS FALLEN IN THE SOUTHWEST ZONES...AND
ADDITIONAL AMOUNTS ARE LIKELY AS WEAK UPPER LOW OVER NORTH TEXAS
MOVES EASTWARD AND DISSIPATES. THERE WILL ALSO BE FORCING FROM THE
MANY MESOSCALE BOUNDARIES THAT ARE SPREAD ACROSS TEXAS FROM EARLIER
CONVECTION. WILL CONTINUE TO FLOOD WATCH ACROSS ALL OF SOUTHEAST
TEXAS THROUGH TONIGHT. THE GREATEST THREAT FOR VERY HEAVY RAIN
APPEARS TO BE IN THE SOUTHWESTERN ZONES. ALTHOUGH...WITH
PRECIPITABLE WATER VALUES APPROACHING 2.5 INCHES...NO AREAS CAN BE
REMOVED FROM THE WATCH.
MODEL SOLUTIONS DIFFER TONIGHT FROM EARLIER RUNS IN THAT THE POPS
DROP QUITE A BIT AFTER TOMORROW. MID LEVEL RIDGING WILL BUILD ACROSS
THE AREA AS A LARGE SCALE TROUGH SETTLES IN TO THE WESTERN AND
SOUTHWESTERN U.S. BY MID WEEK. THIS SUGGESTS WE SHOULD DECREASE THE
RAIN CHANCES...AND INCREASE THE TEMPERATURES. WE ARE LIKELY TO SEE
THE LOW 90S BY THE END OF THE WORK WEEK.
FOR THE MARINE FORECAST...WINDS HAVE BEEN INCREASING THIS MORNING.
THE 20 TO 60 MILE ZONE IS EXPERIENCING SCA CONDITIONS WHILE THE BAYS
AND NEARSHORE ZONES ARE SEEING CAUTION CRITERIA. WILL WAIT TIL
ISSUANCE TIME TO MAKE A FINAL DECISION ON THE FLAGS...BUT WILL START
WITH SCEC IN THE BAYS AND NEARSHORE...AND SCA FOR THE OFFSHORE ZONE.
46/33
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH ALL OF SE TX THROUGH TONIGHT.
SCEC FOR BAYS AND COASTAL WATERS 0-20 NM.
SCA FOR COASTAL WATERS 20-60 NM.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 74 87 74 89 /100 80 50 50 50
HOUSTON (IAH) 83 75 86 76 88 /100 60 50 50 50
GALVESTON (GLS) 82 77 85 79 87 /100 60 50 50 50
&&
Hazardous weather outlook, Jun 8, 6:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT TUE JUN 8 2004
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
700 AM CDT TUE JUN 8 2004
...FLOOD WATCH IN EFFECT THROUGH 4 AM WEDNESDAY...
.DAY ONE...TODAY AND TONIGHT.
A FLOOD WATCH CONTINUES AND RAINFALL AVERAGES OF 1 TO 2 INCHES
EAST OF INTERSTATE 45...AND 3 TO 4 INCHES WEST OF INTERSTATE 45.
ISOLATED TOTALS OF 6 TO 8 INCHES ARE POSSIBLE WITH THIS RAIN EVENT.
FOR SPECIFIC INFORMATION PLEASE SEE THE FLOOD WATCH PRODUCT.
INCREASINGLY DEEP TROPICAL MOISTURE WILL BE FLOWING INTO SOUTHEAST
TEXAS LEADING TO THE DEVELOPMENT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. VERY RICH TROPICAL MOISTURE WILL BE OVER THE AREA BY
EARLY TUESDAY MORNING. INCREASING WINDS IN THE LOWER ATMOSPHERE
TURNING TO SOUTHWESTERLY WITH HEIGHT MAY LEAD TO STORMS TAKING ON
SUPERCELL CHARACTERISTICS WHICH COULD PRODUCE BRIEF WATERSPOUTS
OVER THE NEARSHORE WATERS AND TORNADOES OVER THE ADJACENT INLAND
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF SOUTHEAST TEXAS
THROUGH WEDNESDAY AS THIS PLUME OF DEEP TROPICAL MOISTURE CONTINUES TO
SURGE NORTHWARD INTO THE AREA. RAINS SHOULD BEGIN TO TAPER OFF ON
THURSDAY AND INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Tornado, Wharton
- When
- June 8, 9:00 AM CST to 9:08 AM CST
- Where
- Wharton County, Wharton
- Rating
- F1
- Path length
- 6 mi
- Path width
- 40 yd
- Injuries
- 6 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.317, -96.100
Tornado formed just outside city limits and caused damage to shopping center roof, several homes, and overturned a pump house as it entered Wharton. A mobile home was flipped over, damage occurred to several out houses, and vehicles. Numerous trees and power lines were knocked down. Overall, six minor injuries were reported, mainly from flying glass.
Tornado, Wharton
- When
- June 8, 9:05 AM CST to 9:10 AM CST
- Where
- Wharton County, Wharton
- Rating
- F1
- Path length
- 4 mi
- Path width
- 40 yd
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.317, -96.100
Second tornado that traveled east of, and nearly parallel to, the first tornado through Wharton. Several 3 to 4 foot diameter trees were snapped in half with power lines knocked down.
Tornado, Washington
- When
- June 8, 9:45 AM CST to 9:47 AM CST
- Where
- Washington County, Brenham
- Rating
- F0
- Path length
- 1 mi
- Path width
- 25 yd
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.167, -96.400
Downed trees at the Latium Community on Brandt Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
- Damaging Wind in Louisiana, June 8, 2004$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411742, 5411808, 5411809.